Alert archive / Missouri / Flash Flood Warnings in 1998

Flash Flood Warning 285, NWS Springfield, MO

October 5, 1998Laclede County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 5, 1998, 9:53 AM CDT for Laclede County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 9:53 AM CDT (14:53 UTC)
Expired
Oct 5, 1998, 4:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1998-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1998-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 051455
FFWSGF
KSC011-021-037-MOC011-015-029-039-057-059-077-085-097-105-109-
119-131-141-145-167-185-217-052100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN SOUTHEASTERN KANSAS
  CHEROKEE COUNTY IN SOUTHEASTERN KANSAS
  CRAWFORD COUNTY IN SOUTHEASTERN KANSAS
  BARTON COUNTY IN SOUTHWESTERN MISSOURI
  BENTON COUNTY IN CENTRAL MISSOURI
  CAMDEN COUNTY IN CENTRAL MISSOURI
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI
  DADE COUNTY IN SOUTHWESTERN MISSOURI
  DALLAS COUNTY IN SOUTHWESTERN MISSOURI
  GREENE COUNTY IN SOUTHWESTERN MISSOURI
  HICKORY COUNTY IN CENTRAL MISSOURI
  JASPER COUNTY IN SOUTHWESTERN MISSOURI
  WESTERN AND CENTRAL LACLEDE COUNTY IN SOUTHWESTERN MISSOURI
  LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI
  MCDONALD COUNTY IN SOUTHWESTERN MISSOURI
  MILLER COUNTY IN CENTRAL MISSOURI
  MORGAN COUNTY IN CENTRAL MISSOURI
  NEWTON COUNTY IN SOUTHWESTERN MISSOURI
  POLK COUNTY IN SOUTHWESTERN MISSOURI
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
  VERNON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 400 PM CDT

* AT 950 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING
  THUNDERSTORMS WEST OF A TUSCUMBIA TO LEBANON TO SPRINGFIELD TO
  CASSVILLE LINE.  THESE STORMS WERE MOVING EAST AT 20 MPH.

* VERY HEAVY RAINFALL AMOUNTS OF 5 TO 7 INCHES OCCURRED
  OVERNIGHT RESULTING IN SATURATED GROUND. ADDITIONAL RAINFALL
  AMOUNTS OF UP TO 2 INCHES OF RAIN IS POSSIBLE THIS AFTERNOON.  THIS
  HAS CAUSED NUMEROUS LOW WATER CROSSINGS...CITY STREETS...AND SOME
  SECONDARY ROADS TO BECOME FLOODED.


EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

TERRY/GAE DE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:00 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Oct 5, 3:00 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT MON OCT 5 1998

FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR
WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF
CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH
NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS
FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD
ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK.

MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA
TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT
AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN
BETWEEN 06-07Z.

MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE
FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG
THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA
AND NGM MODELS FOR THIS FCST.

LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH
ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM
TO PUSH ACRS THE LATE TNGT AND ON TUE.

OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST
EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON.

RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY)

AIZ/VIH...
TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S.
SOUTHEAST WIND 10 TO 20 MPH.

SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE
MID 70S. SOUTHEAST WIND 10 TO 20 MPH.

UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO
UPPER 70S. SOUTH WIND 10 TO 15 MPH.

CCF
SGF TE 075/062 067/054 066 09986
JLN TE 075/058 066/050 065 09985

RICKARD/GORDON

In the hours before

Special weather statement, Oct 5, 5:35 AM CDT, 4 hours 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CDT MON OCT 5 1998

THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST KANSAS
BOURBON         CHEROKEE      CRAWFORD

IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY
AND EARLY TONIGHT...

SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS
LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS
MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A
ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE
SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN
OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE
UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING.

THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24
HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION
IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND
SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS.

THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING
FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST
KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST
WEATHER INFORMATION.

THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY.
HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY
RAINFALL AND FLASH FLOODING.

SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER
THE NEXT 24 HOURS.

STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST
INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

RICKARD
Special weather statement, Oct 5, 6:30 AM CDT, 3 hours 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST
OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A
TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI...

AT 625 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
LIGHT TO MODERATE RAINFALL ACROSS SOUTH CENTRAL MISSOURI.  THE
HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO CABOOL TO
GAINESVILLE LINE.  RAINFALL AMOUNTS OF ONE THIRD TO THREE QUARTERS
OF
AN INCH FELL BETWEEN 4 AND 6 AM FROM SALEM TO MOUNTAIN GROVE TO
TECUMSEH.

SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW
CAMPGROUND ON THE JACKS FORK RIVER HAS FLOODED.  THE RIVER HAS RISEN
TO JUST OVER 7 FEET AND IS STILL RISING.  IF YOU LIVE ALONG THE
CURRENT RIVER OR JACKS FORK RIVER IN SHANNON...DENT OR TEXAS
COUNTIES...BE PREPARED TO MOVE TO HIGHER GROUND.

DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST
DOUGLAS COUNTY NEAR ANN IS FLOODED.

HICKORY COUNTY SHERIFF REPORTS THAT THE BRIDGE ON COUNTY ROAD 11
NORTH OF HUMANSVILLE HAS BEEN WASHED OUT.

DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED
GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE
PROBABLY FLOODED OVER SOUTH CENTRAL MISSOURI.

THE RAIN HAS EITHER ENDED OR IS VERY LIGHT WEST OF HIGHWAY 65.
RUNOFF IS RAPIDLY WINDING DOWN ACROSS ALL OF SOUTHWEST MISSOURI AND
SOUTHEAST KANSAS. AT THIS MOMENT...OUR INTENTION IS TO LET THE FLOOD
WARNINGS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE EXPIRE
ON
SCHEDULE AT 8 AM.

DO NOT CROSS FLOODED ROADWAYS OR ROADS WITH BARRICADES.   FIND AN
ALTERNATE ROUTE FOR YOU AND YOUR LOVED ONES.
GORDON
Special weather statement, Oct 5, 7:45 AM CDT, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500-

SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD...CHEROKEE AND BOURBON COUNTIES
   IN KANSAS UNTIL 10 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...CEDAR
...JASPER...DADE...POLK...HICKORY...BENTON...MORGAN...MILLER...CAMDEN
...NEWTON...LAWRENCE...GREENE...WEBSTER...DALLAS...LACLEDE...PULASKI
...MARIES AND MCDONALD COUNTIES THROUGH 10 AM...
...FLASH FLOOD WATCH CONTINUES FOR TODAY AND THIS EVENING WEST OF A
   ROLLA TO BRANSON LINE...

AT 7 AM...A LARGE AREA OF SHOWERS AND IMBEDDED THUNDERSTORMS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL.  THE HEAVIEST
THUNDERSTORMS STRETCHED FROM HERMITAGE TO MT VERNON TO MONETT.
ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH
WHILE THE AREA IS MOVING EAST AT 10 MPH.

TWO HOUR PRECIPITATION TOTALS FROM 5 TO 7 AM AVERAGED FROM 1 TO 2
INCHES FROM OSCEOLA TO SHELDON AND FROM GOLDEN CITY
TO SENECA.  SIX HOUR RAINFALL TOTALS FROM 1 AM TO 7 AM RANGE FROM 1
TO 2 AND ONE HALF INCHES FROM OSAGE BEACH TO JOPLIN.

SOME OF THE HEAVIEST 24 HOUR RAINFALL TOTAL INCLUDE:
7.3 INCHES INCHES IN LAMAR
6.1 INCHES IN JERICO SPRINGS
5.6 INCHES IN STOCKTON AND JOPLIN
5.5 INCHES IN PITTSBURG MISSOURI
4.3 INCHES IN WACO
4.2 INCHES NEAR ADONIS IN POLK COUNTY

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  HIGHWAY 57 EAST OF GIRARD IS
PARTIALLY FLOODED. IN CHEROKEE COUNTY...OVER TWO FEET OF WATER WAS
IN PORTIONS OF WEST MINERAL.

THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR
INCHES OF STANDING WATER IN THE STREETS. THE SPRING CREEK IN WACO
IS OUT OF ITS BANKS.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN BARTON COUNTY...MANY CITY STREETS ARE CLOSED IN LAMAR AND THE
INTERSECTION OF ROUTE 126 AND HIGHWAY 71 IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.  THE CIVIL
DEFENSE DIRECTOR REPORTS HIGHWAY 32 IS CLOSED WEST OF BOLIVAR.

IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED.

IN BOURBON COUNTY...HIGHWAY 7 AND 31 IS FLOODED.

IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED.

IN ST CLAIR COUNTY...HIGHWAY A WEST OF LOWRY CITY IS FLOODED.

IN MCDONALD COUNTY...HIGHWAY 76 EAST AND WEST OF ANDERSON IS
FLOODED. THE EMBANKMENT ON HIGHWAY NN OFF OF HIGHWAY 71 HAS
PARTIALLY CAVED IN AND IS CLOSED.  SOME OF THE ROCK BLUFFS ON
HIGHWAY H NORTH OF NOEL HAVE FALLEN DOWN AND THE ROAD IS BLOCKED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...AND CEDAR
COUNTIES REPORT NUMEROUS LOW WATER CROSSINGS AND SECONDARY ROADS
ARE FLOODED OR CLOSED.

ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WITH
ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 10 AM OVER
SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.  NEVER
ATTEMPT TO CROSS A FLOODED STRETCH OF ROAD

GORDON
Special weather statement, Oct 5, 7:45 AM CDT, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500-

SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNING FOR CRAWFORD...CHEROKEE AND BOURBON COUNTIES
   IN KANSAS UNTIL 10 AM...
...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...CEDAR
...JASPER...DADE...POLK...HICKORY...BENTON...MORGAN...MILLER...CAMDEN
...NEWTON...LAWRENCE...GREENE...WEBSTER...DALLAS...LACLEDE...PULASKI
...MARIES AND MCDONALD COUNTIES THROUGH 10 AM...
...FLASH FLOOD WATCH CONTINUES FOR TODAY AND THIS EVENING WEST OF A
   ROLLA TO BRANSON LINE...

AT 7 AM...A LARGE AREA OF SHOWERS AND IMBEDDED THUNDERSTORMS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL.  THE HEAVIEST
THUNDERSTORMS STRETCHED FROM HERMITAGE TO MT VERNON TO MONETT.
ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH
WHILE THE AREA IS MOVING EAST AT 10 MPH.

TWO HOUR PRECIPITATION TOTALS FROM 5 TO 7 AM AVERAGED FROM 1 TO 2
INCHES FROM OSCEOLA TO SHELDON AND FROM GOLDEN CITY
TO SENECA.  SIX HOUR RAINFALL TOTALS FROM 1 AM TO 7 AM RANGE FROM 1
TO 2 AND ONE HALF INCHES FROM OSAGE BEACH TO JOPLIN.

SOME OF THE HEAVIEST 24 HOUR RAINFALL TOTAL INCLUDE:
7.3 INCHES INCHES IN LAMAR
6.1 INCHES IN JERICO SPRINGS
5.6 INCHES IN STOCKTON AND JOPLIN
5.5 INCHES IN PITTSBURG MISSOURI
4.3 INCHES IN WACO
4.2 INCHES NEAR ADONIS IN POLK COUNTY

IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE
TOWN OF CHEROKEE ARE CLOSED.  HIGHWAY 57 EAST OF GIRARD IS
PARTIALLY FLOODED. IN CHEROKEE COUNTY...OVER TWO FEET OF WATER WAS
IN PORTIONS OF WEST MINERAL.

THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR
INCHES OF STANDING WATER IN THE STREETS. THE SPRING CREEK IN WACO
IS OUT OF ITS BANKS.

IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED.

IN BARTON COUNTY...MANY CITY STREETS ARE CLOSED IN LAMAR AND THE
INTERSECTION OF ROUTE 126 AND HIGHWAY 71 IS CLOSED.

IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED.  THE CIVIL
DEFENSE DIRECTOR REPORTS HIGHWAY 32 IS CLOSED WEST OF BOLIVAR.

IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED.

IN BOURBON COUNTY...HIGHWAY 7 AND 31 IS FLOODED.

IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED.

IN ST CLAIR COUNTY...HIGHWAY A WEST OF LOWRY CITY IS FLOODED.

IN MCDONALD COUNTY...HIGHWAY 76 EAST AND WEST OF ANDERSON IS
FLOODED. THE EMBANKMENT ON HIGHWAY NN OFF OF HIGHWAY 71 HAS
PARTIALLY CAVED IN AND IS CLOSED.  SOME OF THE ROCK BLUFFS ON
HIGHWAY H NORTH OF NOEL HAVE FALLEN DOWN AND THE ROAD IS BLOCKED.

SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...AND CEDAR
COUNTIES REPORT NUMEROUS LOW WATER CROSSINGS AND SECONDARY ROADS
ARE FLOODED OR CLOSED.

ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WITH
ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 10 AM OVER
SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.  NEVER
ATTEMPT TO CROSS A FLOODED STRETCH OF ROAD

GORDON
Special weather statement, Oct 5, 8:45 AM CDT, 1 hour 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500-

SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT MON OCT 5 1998

...FLASH FLOOD WARN
Special weather statement, Oct 5, 8:45 AM CDT, 1 hour 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500-

SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT MON OCT 5 1998

...FLASH FLOOD WARN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon60 min
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFJasper60 min
Oct 4, 10:19 PM CDTFlash Flood WarningSGFBarton, Cedar, St. Clair, Vernon6 hr
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFCedar, Polk, St. Clair55 min
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFHickory55 min
Oct 4, 10:59 PM CDTSevere Thunderstorm WarningSGFBenton46 min
Oct 4, 11:44 PM CDTFlash Flood WarningSGFDade, Jasper, Polk6 hr
Oct 4, 11:44 PM CDTFlash Flood WarningSGFBenton, Hickory6 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFCamden, Miller, Morgan4 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFNewton4 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFCamden, Dallas, Greene, Hickory, Laclede, Polk and 1 more6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFMaries, Miller, Pulaski6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, St. Clair, Vernon6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFJasper6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFLawrence, Newton6 hr
Oct 5, 3:49 AM CDTSevere Thunderstorm WarningSGFMcDonald51 min
Oct 5, 4:17 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede33 min
Oct 5, 6:45 AM CDTFlash Flood WarningSGFMcDonald3 hr
Oct 5, 8:43 AM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBarton, Dade, Jasper, Lawrence, Newton6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFCedar, Polk, St. Clair, Vernon6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFDallas, Hickory6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFMcDonald6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFGreene6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarry, McDonald, Newton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBenton, Cedar, Hickory, Polk, St. Clair, Vernon6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFCamden, Laclede, Maries, Miller, Pulaski6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDallas, Greene, Webster6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFMorgan6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFChristian, Stone, Taney6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDade, Jasper, Lawrence6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFWright6 hr

Nearby

Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.